MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550PC
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Skin Irritation (2076)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.¿ if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that this incident occurred in mid february on a patient with atrial fibrillation for cardioversion therapy.The patient was monitored with medi-trace cadence pre-connect defibrillation electrodes on a lifepak 20e for one hour successfully.An hour into it, the pad registered as a test plug (per customer, to register for a test plug, the pad had to have 5ohm resistance).They then unplugged the defibrillation electrodes from the defibrillator and brought another defibrillator, another likepack 20e but it also registered the defibrillation electrode as a test plug on that machine too.This occurred with just one pad.When the pad was removed, the patient's skin was red.Additional information provided stated that the pads were on the patient for approximately one hour monitoring during a procedure whilst the patient was under general anesthetic.They did not try to shock the patient, they were just monitoring when all of the sudden the pad registered as a test plug.They changed the machines and tried the same pad on the patient with another likepak 20e and the same thing happened.They did not need to change the pad as the procedure finished and there was no requirement to keep monitoring.Nothing unusual happened during the hour of the procedure, the patient was under general anesthetic so the patient did not move and was not sweaty.In addition, the wires did not cross the patient.The patient's skin redness occurred mainly around the outer area of the electrode (ie.The foam).

Brand Name
CADENCE PHYSIO PRECONNECT
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key9912338
Report Number1219103-2020-00281
Device Sequence Number3272192
Product Code DRO
UDI-Device Identifier20884527022325
UDI-Public20884527022325
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22550PC
Device Catalogue Number22550PC
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/01/2020
Patient Sequence Number1